1
Medical Questions > Conditions and Diseases > Stomach, Ulcers, Gastric Bypass Forum

Pain in the back + Prostatitis

Must Read
Abdominal pain and bellyaches are common. Though most cases of abdominal pain aren't serious, sometimes you will need to see a doctor. We’ll review some of...
Abdominal pain can be uncomfortable but is very common. But when is pain in the abdomen serious? Learn how to describe your symptoms more accurately so that yo...
It's important to "know your pain" to help your doctor diagnose the reason behind abdominal pain. Read on for more tools and information about how to diagnose ...
User Profile
About two months ago I started experiencing a 'dull' sensation in my left lower rib area. I saw my Dr, who ordered a chest xray and some blood work. She wanted to make sure it wasn't cardiac related (and to her determination, it wasn't) and said it would likely clear up on it's own.

About a week later this 'dull' sensation turned into a 'cramping' sensation. I revisited my Dr, she said it was likely musculo-skeletal. She advised that I take Aleve every twelve hours, whether I needed it or not, and it would likely clear.

It didn't. I developed a pain in my back, as well as a swollen prostate (which I think isn't related). Dr went on vacation, I saw the Dr that was taking her calls. Diagnosed prostatitis, put me on Doxycycline. Didn't help with the pain in my back. Had a reaction to that, put me on Cipro. Prostate appears to have cleared, but I still have this pain in my back and stomach. It's quite localized.

Dr doesn't think it's serious - I do. Suggestions?


Did you find this post helpful?
|

User Profile
replied June 13th, 2007
Stomach, Ulcers, Gastric Bypass, and Colon Disorders Answ
You wrote: "List of other diseases, conditions, or injuries and their treatment: No other diseases related to this. No medications. Did have a nasty bout with some illness a few weeks before this took place, all my lymph nodes were swollen and I had no energy for a couple weeks. Dr seemed to think might have been mono. I took lots of ibuprofen to knock the symptoms back. Was diagnosed with prostatitis when I was asking about the pain in my back, and was given doxycycline. Had a reaction to that, and was given Cipro. Seemed to tolerate that better. I was taking ibuprofen for the pain in my back, but had to stop as I started getting sharp pains in my stomach. Now I'm not taking anything. I have noticed a slight yellowing of my eyes, but have attributed that to the Cipro. Will keep an 'eye' on it to make sure it doesn't get worse. And yes, I've considered pancreatic caner.

Current medical status: Unknown. CT scan scheduled for three weeks from now. Was told I could get in sooner - IF the doctor thought it was serious.

Current medical treatment: Been to Dr six times. Was told to take Aleve every 12 hours for the sensation in my abdomen. Prostatitis therapy included doxycyline 100mg (I think that was the dosage) x2 a day, moved to Cipro 500mg x2 a day because I was having a reaction to the doxy."


You base your conclusions only on your symptoms but a doctor bases her conclusions according to your symptoms AND the objective signs and results from various diagnostic procedures. Beside an X-ray image and blood work you can also request an ECG, abdominal ultrasound and gastroscopy. If everything is OK... the remaining diagnostic possibility is anxiety. Prostate inflammation (prostatitis) has nothing to do with stomach and back pains. You can finish the therapy for prostatitis and request the diagnostic procedures that I mentioned above in order to take action.


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Stomach, Ulcers, Gastric Bypass , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.